Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 2, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 21, 2003, 2:06 PM CST for Hill County, Johnson County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2003, 2:06 PM CST (20:06 UTC)
- Expired
- Feb 21, 2003, 3:00 PM CST
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Hill County, TX, Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 35 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 212006 SVRFTW TXC217-251-212100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 205 PM CST FRI FEB 21 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HILL COUNTY IN NORTH CENTRAL TEXAS JOHNSON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 300 PM CST * AT 205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 18 MILES SOUTH OF CLEBURNE...MOVING NORTH NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLEBURNE AROUND 230 PM CST KEENE AROUND 235 PM CST JOSHUA AROUND 240 PM CST BURLESON AROUND 250 PM CST HAIL TO THE SIZE OF NICKELS IS LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3212 9748 3198 9740 3255 9717 3254 9740
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 11:35 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 21, 11:35 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CST FRI FEB 21 2003 ...AVIATION DISCUSSION... NUMEROUS WEATHER-RELATED AVIATION PROBLEMS FOR THIS FORECAST...AS LOW CEILINGS AND PRECIPITATION WILL CONTINUE...UNTIL UPPER LOW NEAR BIG BEND MOVES EAST OF THE AREA. LATEST RADAR IMAGERY SUGGESTS THAT WIDESPREAD PRECIP THREAT HAS TEMPORARILY ENDED FOR THE DFW AND WACO AREAS. CEILINGS AT THESE SITES ARE NOW MVFR...BUT IFR CEILINGS WILL RETURN WITH ANY RA/TSRA THAT PASSES OVER THE AIRPORT. THEREFORE... MUST LEAVE IN TEMPO GROUPS FOR REDUCED VISIBILITY/CEILINGS AND PRECIPITATION...THROUGH EVENING. CURRENT THINKING IS THAT FINAL AREA OF MODERATE RAIN/EMBEDDED TSRA WILL MOVE NORTHEAST ACROSS THE AREA DURING THE EVENING HOURS...WITH 22/02-07Z THE MOST LIKELY TIME FOR DFW AREA...AND 22/00-05Z THE MOST LIKELY TIME FOR WACO AREA. PRECIP SHOULD END AT ALL SITES BY 22/06Z...WITH GRADUALLY IMPROVING CEILINGS OVERNIGHT AND INTO SATURDAY MORNING. NORTH WINDS WILL BACK TO THE NORTHWEST AND INCREASE TROUGH PERIOD...AS SURFACE LOW DEEPENS OVER EAST TEXAS. 65/DD ...PREVIOUS PUBLIC DISCUSSION... MAIN UPPER LOW ASSOCIATED WITH THE LONGWAVE TROUGH SEEN MOVING OVER THE UPPER RIO GRANDE VALLEY AS OF 17Z. MEANWHILE...SURFACE LOW HAS DEVELOPED AND MOVED TO THE VICTORIA VICINITY ALONG THE OLD FRONTAL BOUNDARY LOCATED ALONG THE TX COASTAL BEND/UPPER TX COASTAL REGION. BACK EDGE OF MAIN RAIN SHIELD WITH EMBEDDED STORMS GENERALLY ALONG/E OF I-35 CORRIDOR WITH NEXT CONVECTIVE DEVELOPMENT ASSOCIATED WITH APPROACHING UPPER LOW...NOW FORMING IN VCNTY OF TX HILL COUNTRY. THUS...WILL LEAVE FLOOD WATCH AREA AS IS. NE ZONES NOT BAD OFF NOW...BUT COULD SEE THEIR HEAVIER RAINFALL LATER THIS AFTERNOON/EVENING AS THE SURFACE LOW TRACKS NEWD ALONG THE STATIONARY FRONT TO OUR SE AND INTO THE ARK-LA-TEX THROUGH 06Z. AFOREMENTIONED SECONDARY DEVELOPMENT TO THE SW OF THE CWFA MAKES ME LEAVE SW ZONES IN AS WELL ...ALTHOUGH HEAVIEST RAIN FROM HERE ON OUT SHOULD BE OVER SE ZONES WHERE >=3 INCHES HAS BEEN SEEN ACROSS FALLS...LIMESTONE...FREESTONE ...MILAM...ROBERTSON...LEON...AND ANDERSON COUNTIES ALREADY IN THE PAST 24 HRS. THIS AREA COULD SEE ADDITIONAL...EMBEDDED STRONG STORMS THROUGH THIS EVENING CLOSE TO BETTER CONVERGENCE/LIFT NEAR THE BOUNDARY AND FROM APPROACHING COLD CORE/UPPER LOW. AN ISOLATED LARGE HAIL THREAT IS POSSIBLE AS WELL LATER THIS AFTERNOON/EVENING DOWN SOUTH...BUT MAIN THREAT FOR SEVERE WX SHOULD REMAIN SOUTH OF THE CWFA. OTHERWISE...ISOLATED STORMS POSSIBLE FARTHER NORTH WITH UPPER LOW NEARBY AND WILL LEAVE IN WITH THE OCCASIONAL LIGHT/MODERATE PDS OF SHOWERS. ALSO TWEAKED RH/DEW PTS/TEMPS/WINDS FOR GRAPHICAL/ DIGITAL FCSTS WITH TEMPS HARD PRESSED TO RISE IN COOL NELY FLOW REGIME OVER THE AREA. FCSTID = 05/ DFW 50 43 61 43 / 100 60 0 0 ACT 51 43 63 44 / 100 50 0 0 PRX 49 44 59 42 / 90 80 0 0 DTO 48 42 60 42 / 90 60 0 0 TKI 48 42 60 42 / 90 60 0 0 DAL 50 43 61 43 / 100 60 0 0 TRL 51 44 60 42 / 100 80 0 0 CRS 52 45 62 43 / 100 60 0 0 TPL 53 44 65 45 / 100 50 0 0 .FWD... TX...FLOOD WATCH THROUGH THIS AFTERNOON FOR ZONES TXZ094>095... TXZ104>107... TXZ118>123...TXZ133>135...TXZ142>148...TXZ156>162...TXZ174>175.
Hazardous weather outlook, Feb 21, 5:00 AM CST, 9 hours 6 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-212200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CST FRI FEB 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT THROUGH 600 PM TONIGHT ALONG AND SOUTH OF A GOLDTHWAITE...FORT WORTH...MCKINNEY...PARIS LINE. THIS WATCH INCLUDES WACO...TEMPLE...DALLAS FORT WORTH...CORSICANA... SULPHUR SPRINGS...AND PALESTINE. HEAVY RAIN AND LIGHTNING WILL BE THE MAIN THREATS FROM TODAYS THUNDERSTORMS. SOME HAIL UP TO DIME SIZE COULD OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS NEXT WEDNESDAY...WHEN A VIGOROUS UPPER LEVEL STORM SYSTEM AND ASSOCIATED PACIFIC FRONT MOVE ACROSS NORTH TEXAS. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR POTENTIAL FLASH FLOODING ACROSS NORTH TEXAS TODAY.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 12:42 PM CST | Flash Flood Warning | FWD | Freestone, Limestone | 3 hr |
| Feb 21, 1:42 PM CST | Severe Thunderstorm Warning | FWD | Bosque | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.